Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 15, 2018, 3:56 AM CDT for 14 counties in Texas. It took effect at Mar 15, 2018, 2:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2018, 3:56 AM CDT (08:56 UTC)
- In effect from
- Mar 15, 2018, 2:00 PM CDT
- Expired
- Mar 15, 2018, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS74 KLUB 150856 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 356 AM CDT Thu Mar 15 2018 TXZ021-027-033-039-151900- /O.NEW.KLUB.WI.Y.0007.180315T1900Z-180316T0200Z/ Parmer-Bailey-Cochran-Yoakum- Including the cities of Friona, Bovina, Farwell, Muleshoe, Morton, Whiteface, Denver City, and Plains 356 AM CDT Thu Mar 15 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 9 PM CDT this evening. * TIMING...From 2 pm through 9 pm. * WINDS...Southwest at 30 to 35 mph with gusts near 50 mph. * IMPACTS...Motorists, and in particular high profile vehicles, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
3 follow-up statements
549 WWUS74 KLUB 151918 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 218 PM CDT Thu Mar 15 2018 ...WIND ADVISORY CURRENTLY IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE FAR WESTERN SOUTH PLAINS... TXZ021-027-033-039-160200- /O.CON.KLUB.WI.Y.0007.000000T0000Z-180316T0200Z/ Parmer-Bailey-Cochran-Yoakum- Including the cities of Friona, Bovina, Farwell, Muleshoe, Morton, Whiteface, Denver City, and Plains 218 PM CDT Thu Mar 15 2018 * TIMING...Now through 9 pm. * WINDS...Southwest at 30 to 35 mph with gusts near 50 mph. * IMPACTS...Motorists, and in particular high profile vehicles, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
194 WWUS74 KLUB 152227 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 527 PM CDT Thu Mar 15 2018 ...WIND ADVISORY CURRENTLY IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE FAR WESTERN SOUTH PLAINS... TXZ022>024-028>030-034>036-040-160200- /O.EXA.KLUB.WI.Y.0007.000000T0000Z-180316T0200Z/ Castro-Swisher-Briscoe-Lamb-Hale-Floyd-Hockley-Lubbock-Crosby- Terry- Including the cities of Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Brownfield, Meadow, and Wellman 527 PM CDT Thu Mar 15 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 9 PM CDT this evening. * WINDS...Southwest at 30 to 35 mph with gusts near 50 mph. * IMPACTS...Motorists, and in particular high profile vehicles, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ021-027-033-039-160200- /O.CON.KLUB.WI.Y.0007.000000T0000Z-180316T0200Z/ Parmer-Bailey-Cochran-Yoakum- Including the cities of Friona, Bovina, Farwell, Muleshoe, Morton, Whiteface, Denver City, and Plains 527 PM CDT Thu Mar 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS...Southwest at 30 to 35 mph with gusts near 50 mph. * IMPACTS...Motorists, and in particular high profile vehicles, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
764 WWUS74 KLUB 160134 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 834 PM CDT Thu Mar 15 2018 TXZ021>024-027>030-033>036-039-040-160245- /O.EXP.KLUB.WI.Y.0007.000000T0000Z-180316T0200Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, and Wellman 834 PM CDT Thu Mar 15 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... Wind speeds have diminished to below advisory thresholds. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 15, 12:41 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 15, 12:41 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1241 AM CDT Thu Mar 15 2018 .AVIATION... VFR conditions are expected to prevail through the period. However, a strong S-SWerly low-level jet of 45-50 kts will produce LLWS at all terminals this morning. Some patchy BLDU may be encountered in the vicinity of KPVW and KLBB this afternoon. In addition, there is a very low chance of -TSRA near any of the terminals this afternoon, which would bring threats of lightning and strong wind gusts. && PREV DISCUSSION... /issued 353 PM CDT Wed Mar 14 2018/ DISCUSSION... .Extended period of critical to near-critical Fire Weather Conditions expected... The bulk of this forecast was again focused on the potential for Fire Weather conditions for multiple days over the next week. See the fire weather section for a more detailed discussion on those threats. For the sensible weather elements in the forecast, models have continued the trend of slowing down the approaching storm system which will track the core north of the area later in the day Thursday. This will push the window for the strongest wind speeds later in the day as well but there remains a complication. All models have varying amounts of mid-level moisture pushing over the area during the afternoon corresponding to the time we should see maximum boundary layer mixing. As we have seen on previous days with a similar meteorological layout, cloud cover across the forecast area kills higher wind speeds and keeps temperatures well under the current forecast highs. Lack of deep mixing will also keep the potential for blowing dust to a minimum. Also related to the increased mid-level moisture is the potential for some virga and potentially elevated thunderstorms across mainly the Rolling Plains. MUCAPE values max out between 300 to 500 J/kg in this band and we have seen some dry thunderstorms with past events. Although low-level moisture will be better across the Rolling Plains, dewpoints will be decreasing with time so the window for any precipitation will be pretty narrow and early in the afternoon. Will keep mention of thunder out for now and keep blowing dust in for the Caprock until we see how conditions unfold during the midnight shift tomorrow morning. Even with the storm system across the Central Plains during the day Friday, the surface pressure gradient remains fairly tight so that we could see another breezy day with patchy blowing dust. The passage of a weak Pacific front will help to bring temperatures down a few degrees but the strong west wind through the day along with subsidence behind the departing storm system will help drop dewpoints down into the single digits to near zero across all of the forecast area. This could be a better day for critical fire weather conditions as little to no moisture recovery will take place overnight. Saturday remains a bit uncertain as the models continue to struggle with a cold front trying to back door across the area. The timing continues to show the front trying to make westward progress during peak heating with little in the way of pressure rises behind the front to help drive it westward. Believe that this will keep the front out of the area but also means that we may have another day of elevated fire weather conditions as southwest to westerly wind west of the front and across the Caprock keeps low dewpoints in place. Sunday sees another day of strong westerly winds across the area with little moisture in place so this could be another critical fire weather day. Zonal flow aloft will keep a strong lee surface trough across the region aiding in keeping breezy wind speeds in place. Finally some relief from the fire weather conditions arrives Monday morning thanks to a Canadian front pushing across the region. Highs will drop back closer to normal and there may be a brief increase in moisture across the region in the post-frontal airmass. Believe that the models attempt at squeezing out some precipitation across the Rolling Plains remains too optimistic at this time so will keep PoPs out of the forecast for now. Easterly upslope flow should keep dry air from moving back across the region and seasonable temperatures in place for the end of the forecast. Jordan FIRE WEATHER... It appears that we are entering a stretch of time where conditions will be favorable for critical fire weather levels and few chances for any low-level moisture recovery. Expect multiple days of Red Flag warnings and those days that don't have warnings will likely need Fire Danger Statements. Area fuels will continually dry out due to day-after-day of dry and windy conditions with temperatures above normal. Thursday: A storm system will pass north of the region resulting in increasing southwesterly wind through the day. Low-level moisture will increase tonight across the region and will result in RH values 70 percent and above by sunrise. However, dry air will start to filter in as the wind shifts to the southwest and wind speeds increase. By Thursday afternoon, minimum RH values will fall below 15 percent across the South Plains with 15 to 20 percent across the Rolling Plains. Wind speeds will increase through the day with the strongest speeds of 20 to 30 mph occurring between 2 pm and 8 pm from the southwest. A major unknown is the potential for dry lightning across the Rolling Plains in the afternoon. There will be enough mid-level moisture to potentially result in dry thunderstorms but the uncertainty on when and where is too great to extend a Red Flag Warning across this area. This will likely need to be revisited over the next several shifts to see if the Red Flag Warning will need to be extended east. Wind speeds will decrease after sunset but remain around 15 to 20 mph from the due west. Continued drying overnight will likely decrease fuel moisture levels heading into Friday. Friday: Due west wind through the day and the passage of a dryline will push low-level moisture well east of the area. Minimum RH values will fall to between 5-10 percent across all of the forecast area. Wind speeds will not be as strong compared to Thursday but will still be in the 15 to 25 mph range with higher gusts. This day will likely have the greater critical fire weather conditions due to the lower RH values even with cooler temperatures. Little to no moisture recovery will take place overnight. Saturday: RH values will remain below 15 percent across all of the region but wind speeds will be lower, generally around 5 to 15 mph. Temperatures will be above normal so this may be an Fire Danger Statement day. Sunday: West winds increase again into the 15 to 25 mph with higher gusts and minimum RH values are forecast to remain in the 10 to 15 percent range. Temperatures remain a bit more uncertain with the South Plains near normal in the upper 60s to lower 70s but the Rolling Plains could climb into the low 80s. This could be a Red Flag Warning day. Monday and beyond: A cold front will push across the area early Monday morning finally providing some relief by increasing moisture levels across the area. Minimum RH values will start off in the teens on Monday but increase to near 20 percent by Wednesday. Wind speeds will stay at or under 10 to 15 mph from the north behind the front into the middle of next week. HOWEVER, there is plenty of time for the forecast models to change their tune so anything beyond Sunday remains highly uncertain. Jordan && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for TXZ021>044. Red Flag Warning from 1 PM this afternoon to 9 PM CDT this evening for TXZ021>023-027>029-033>035-039-040. && 33
Hazardous weather outlook, Mar 14, 3:52 PM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 352 PM CDT Wed Mar 14 2018 TXZ021>044-151200- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 352 PM CDT Wed Mar 14 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Critical fire weather conditions will be possible across the South Plains and far southwestern Texas Panhandle Thursday afternoon into evening. A Red Flag Warning is in effect from 1 pm through 9 pm. A Fire Weather Watch is in effect for all of the South Plains, Rolling Plains, and far southern Texas Panhandle for Friday afternoon through evening. Elevated to critical fire weather conditions will continue through the weekend into the first part of next week.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.